Alert archive / Oklahoma / Flood Watches in 2008

Flood Watch 2, NWS Tulsa, OK

March 17, 200822 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flood watch at Mar 17, 2008, 11:07 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 17, 2008, 7:00 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2008, 11:07 AM CDT (16:07 UTC)
In effect from
Mar 17, 2008, 7:00 PM CDT
Expired
Mar 19, 2008, 7:00 AM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 735 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
735 m²/s²
0-3 km storm-relative helicity
823 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KTSA 171607
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1107 AM CDT MON MAR 17 2008


ARZ001-002-010-011-019-020-029-OKZ049-053-058-062-063-067>076-
180015-
/O.CAN.KTSA.FF.A.0003.080318T0000Z-080319T0000Z/
/O.NEW.KTSA.FA.A.0002.080318T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OTTAWA-MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-
MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...MIAMI...PRYOR...JAY...WAGONER...TAHLEQUAH...STILWELL...
MUSKOGEE...EUFAULA...SALLISAW...MCALESTER...STIGLER...WILBURTON...
POTEAU
1107 AM CDT MON MAR 17 2008

...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...
...FLASH FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN ARKANSAS...
  BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN 
  AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...
  DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...
  MUSKOGEE...OTTAWA...PITTSBURG...PUSHMATAHA...SEQUOYAH AND 
  WAGONER.

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND 
  AHEAD OF A SLOW MOVING FRONTAL BOUNDARY...WITH CONDITIONS 
  BECOMING FAVORABLE BY THIS EVENING FOR REPEATED ROUNDS OF 
  RAINFALL TO AFFECT MANY OF THE SAME AREAS. RAINFALL AMOUNTS
  OF 1 TO 3 INCHES WILL BE COMMON ACROSS EASTERN OKLAHOMA
  AND NORTHWEST ARKANSAS. HOWEVER...PORTIONS OF SOUTHEAST
  OKLAHOMA AND NORTHWEST ARKANSAS COULD SEE UPWARDS OF 6 INCHES
  OF RAIN BY WEDNESDAY MORNING. THESE RAINFALL TOTALS WILL LIKELY 
  CAUSE FLOODING OF LOW LYING AREAS AND RIVER FLOODING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

 

$$

OKZ054>057-059>061-064>066-180015-
/O.NEW.KTSA.FA.A.0002.080318T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK-
OKFUSKEE-OKMULGEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE
1107 AM CDT MON MAR 17 2008

...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN EAST CENTRAL 
  OKLAHOMA...OKFUSKEE. IN NORTHEAST OKLAHOMA...CRAIG...CREEK...
  NOWATA...OKMULGEE...OSAGE...PAWNEE...ROGERS...TULSA AND 
  WASHINGTON.

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND 
  AHEAD OF A SLOW MOVING FRONTAL BOUNDARY...WITH CONDITIONS 
  BECOMING FAVORABLE BY THIS EVENING FOR REPEATED ROUNDS OF 
  RAINFALL TO AFFECT MANY OF THE SAME AREAS. RAINFALL AMOUNTS
  OF 1 TO 3 INCHES WILL BE COMMON ACROSS EASTERN OKLAHOMA
  AND NORTHWEST ARKANSAS. HOWEVER...PORTIONS OF SOUTHEAST
  OKLAHOMA AND NORTHWEST ARKANSAS COULD SEE UPWARDS OF 6 INCHES
  OF RAIN BY WEDNESDAY MORNING. THESE RAINFALL TOTALS WILL LIKELY 
  CAUSE FLOODING OF LOW LYING AREAS AND RIVER FLOODING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
5 follow-up statements
000 
WGUS64 KTSA 180158
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT MON MAR 17 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
/O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
858 PM CDT MON MAR 17 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL...
  CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN 
  OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK...
  DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...
  MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...
  PAWNEE...PITTSBURG...PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...
  WAGONER AND WASHINGTON.

* THROUGH WEDNESDAY MORNING

* WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND 
  AHEAD OF A SLOW MOVING FRONTAL BOUNDARY...WITH CONDITIONS 
  FAVORABLE FOR HEAVY RAIN OVERNIGHT AND THROUGH TUESDAY. 
  RAINFALL WILL CONTINUE TO AFFECT MANY OF THE SAME AREAS WHERE 
  SHOWERS AND THUNDERSTORMS HAVE OCCURRED THIS EVENING. RAINFALL 
  AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON ACROSS EASTERN OKLAHOMA AND 
  NORTHWEST ARKANSAS. HOWEVER...PORTIONS OF SOUTHEAST OKLAHOMA 
  AND NORTHWEST ARKANSAS COULD SEE UP TO 6 INCHES OF RAIN  
  BY WEDNESDAY MORNING. THESE RAINFALL TOTALS WILL LIKELY CAUSE 
  FLOODING OF LOW LYING AREAS AND RIVER FLOODING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS64 KTSA 180936
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
436 AM CDT TUE MAR 18 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181745-
/O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
436 AM CDT TUE MAR 18 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL...
  CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN 
  OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK...
  DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...
  MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...
  PAWNEE...PITTSBURG...PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...
  WAGONER AND WASHINGTON.

* THROUGH WEDNESDAY MORNING

* WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND
  NORTHWEST OF A COLD FRONT THAT EXTENDS FROM BENTONVILLE TO
  MCALESTER EARLY THIS MORNING. RAINFALL AMOUNTS OF 1 TO 2 INCHES
  WITH LOCAL AMOUNTS OVER 3 INCHES HAVE ALREADY FALLEN ACROSS MANY
  LOCATIONS NORTH OF THE FRONTAL BOUNDARY AND SOUTH OF INTERSTATE
  44. AS THE COLD FRONT CONTINUES MOVING SOUTHEAST THIS
  MORNING...HEAVY RAINFALL WILL SPREAD ACROSS THE REST OF
  SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL RAINFALL
  AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON THROUGH TONIGHT TO THE
  SOUTHEAST OF INTERSTATE 44 WITH LOCAL AMOUNTS AROUND 6 INCHES.
  TO THE NORTHWEST OF INTERSTATE 44...AN ADDITIONAL INCH OR TWO OF
  RAINFALL WILL BE POSSIBLE. THESE RAINFALL TOTALS WILL LIKELY
  CAUSE FLOODING OF LOW LYING AREAS AND RIVER FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS64 KTSA 181543
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT TUE MAR 18 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-182100-
/O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
1043 AM CDT TUE MAR 18 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL...
  CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN 
  OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...CRAIG...CREEK...
  DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...
  MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...
  PAWNEE...PITTSBURG...PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...
  WAGONER AND WASHINGTON.

* THROUGH WEDNESDAY MORNING

* WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING
  OVER A LARGE PORTION OF EASTERN OKLAHOMA AND NORTHWEST
  ARKANSAS. 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN DURING THE
  PAST 24 HOURS ACROSS PARTS OF EASTERN OKLAHOMA...AND LOCAL
  AMOUNTS OVER 5 INCHES HAVE BEEN REPORTED. 

  THE MAIN AXIS OF HEAVY RAINFALL IS EXPECTED TO SHIFT FARTHER
  EAST INTO FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS LATER TODAY
  ALTHOUGH RAINFALL CHANCES WILL REMAIN HIGH AREAWIDE THROUGH
  TONIGHT AS THE UPPER LOW MOVES INTO SOUTHEAST OKLAHOMA LATE
  TONIGHT. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE
  THROUGH TONIGHT...MAINLY ACROSS FAR EASTERN OKLAHOMA AND WESTERN
  ARKANSAS...WITH LOCAL AMOUNTS OVER 5 INCHES LIKELY.
 

* DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
  OTHER LOW LYING AREAS.  THEY ARE PRONE TO RAPID RISES AND MAY
  FLOOD QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER
  RELATED DEATHS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS64 KTSA 190225
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT TUE MAR 18 2008

OKZ054>061-064-190330-
/O.CAN.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-CREEK-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...BRISTOW
925 PM CDT TUE MAR 18 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR  HAS BEEN CANCELLED. RAIN HAS ENDED IN MOST OF 
THIS AREA AND LITTLE IF ANY ADDITIONAL RAIN IS EXPECTED. 

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-062-063-065>076-191030-
/O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-MAYES-DELAWARE-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PRYOR...JAY...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...
STILWELL...MUSKOGEE...EUFAULA...SALLISAW...MCALESTER...STIGLER...
WILBURTON...POTEAU
925 PM CDT TUE MAR 18 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL...
  CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN 
  OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...DELAWARE...HASKELL...
  LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...OKFUSKEE...
  OKMULGEE...PITTSBURG...PUSHMATAHA...SEQUOYAH AND WAGONER.

* UNTIL 7 AM CDT WEDNESDAY

* THUNDERSTORMS HAVE DIMINISHED THIS EVENING BUT AREAS OF LIGHT 
  RAIN AND SHOWERS CONTINUE TONIGHT. EVEN THOUGH THE HEAVIEST 
  RAIN HAS ENDED...LIGHT RAIN AND RUN OFF FROM THE HEAVY RAIN 
  TODAY WILL CONTINUE TO CAUSE PROBLEMS OVERNIGHT. THE FLASH FLOOD
  WATCH WILL CONTINUE DUE TO PROBLEMS THAT COULD BE CAUSED BY TRASH 
  DAMS IN A LARGE PORTION OF EASTERN OKLAHOMA AND NORTHWEST 
  ARKANSAS. 3 TO 6 INCHES OF RAIN HAS ALREADY FALLEN DURING THE 
  PAST 24 HOURS ACROSS PARTS OF EASTERN OKLAHOMA...AND LOCAL 
  AMOUNTS TO NEAR 7 INCHES HAVE BEEN REPORTED. 

  AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE TONIGHT MAINLY IN 
  SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. 

$$
000 
WGUS64 KTSA 190909
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
409 AM CDT WED MAR 19 2008

OKZ049-053-062-063-065>068-070-071-073-191015-
/O.CAN.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-MAYES-DELAWARE-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-MUSKOGEE-MCINTOSH-PITTSBURG-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...PRYOR...
JAY...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE...
EUFAULA...MCALESTER
409 AM CDT WED MAR 19 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR HAS BEEN CANCELLED. RAIN HAS ENDED OR IS
ENDING AT THE CURRENT TIME.

$$

ARZ001-002-010-011-019-020-029-OKZ069-072-074>076-191200-
/O.CON.KTSA.FA.A.0002.000000T0000Z-080319T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...STILWELL...
SALLISAW...STIGLER...WILBURTON...POTEAU
409 AM CDT WED MAR 19 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL...
  CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN 
  OKLAHOMA...ADAIR...HASKELL...LATIMER...LE FLORE AND SEQUOYAH.

* UNTIL 7 AM THIS MORNING

* RAIN WILL END FROM WEST TO EAST ACROSS THE AREA EARLY THIS
  MORNING WITH ADDITIONAL RAINFALL AMOUNTS OF LESS THAN 1/2 INCH.
  FLOODING REMAINS ONGOING DUE TO THE 3 TO 6 INCHES OF RAIN THAT
  FELL TUESDAY AND THE WATER WILL NOT RECEDE MUCH UNTIL THE RAIN
  ENDS AROUND SUNRISE THIS MORNING.
 
* ALTHOUGH THE FLOOD WATCH WILL EXPIRE AT 7 AM...WATER WILL TAKE
  SOME TIME TO RECEDE TODAY AND RIVER FLOODING WILL CONTINUE FOR
  QUITE SOME TIME SO MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION
  TODAY.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flood watch went out at Mar 17, 4:06 AM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Mar 17, 4:06 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT MON MAR 17 2008

.DISCUSSION...
MAJOR FLOODING EVENT APPEARS IMMINENT TONIGHT THROUGH AT LEAST
TUESDAY FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 6 INCHES APPEAR LIKELY WITH
LOCALLY HIGHER AMOUNTS. BOTH FLASH FLOODING AND MAJOR RIVER
FLOODING WILL BE A CONCERN WITH THIS SYSTEM.

MOISTURE WILL BE RAPIDLY INCREASING ACROSS THE AREA OVER THE NEXT
12 TO 18 HOURS. PRECIPITABLE WATER ANOMALIES WILL RISE TO 2 TO 3
STANDARD DEVIATIONS ABOVE NORMAL WITH HPC STATING MOISTURE FLUX
ANOMALIES WILL BE MORE THAN 6 STANDARD DEVIATIONS ABOVE NORMAL.
HAVE FOLLOWED THE EXCESSIVE HPC QPF FOR THIS EVENT WHICH KEEPS THE
HEAVIEST RAINFALL WITHIN THE CURRENT FLASH FLOOD WATCH. IT IS
POSSIBLE THAT THE WATCH MAY NEED TO BE EXPANDED ANOTHER ROW OF
COUNTIES OR SO BACK TO THE NORTHWEST WHERE RAINFALL AMOUNTS MAY BE
IN THE 2 TO 3 INCH RANGE BUT WILL LET THE DAY SHIFT TAKE A CLOSER
LOOK AT THIS.

IN THE MEANTIME...ELEVATED SHOWERS ARE CURRENTLY FORMING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND LIFTING QUICKLY OFF
TO THE NORTHEAST. MORE SIGNIFICANT ELEVATED CONVECTION IS RACING
NORTHEAST INTO WESTERN OKLAHOMA AND WILL LIKELY AFFECT PARTS OF
NORTHEAST OKLAHOMA THIS MORNING. NOT MUCH IS LIKELY TO HAPPEN
ELSEWHERE TODAY BUT SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM
WILL STILL BE POSSIBLE AS THE MOISTURE CONTINUES TO INCREASE. HAVE
INCREASED TEMPERATURES FOR THIS AFTERNOON GIVEN THE VERY MILD
READINGS CURRENTLY LOCATED JUST TO OUR SOUTH AND SOUTHWEST AND THE
LACK OF WIDESPREAD CONVECTION EXPECTED THIS AFTERNOON.

FRONTAL BOUNDARY WILL SAG SOUTH THROUGH THE AREA TONIGHT AND EARLY
TUESDAY AND BECOME THE FOCUS FOR THE EXCESSIVE RAINFALL. SEVERE
STORMS WILL BE POSSIBLE EARLY IN THE EVENT BEFORE THE TRANSITION
TO HEAVY RAIN TAKES PLACE. THE LATEST MODELS ARE SLOWER IN MOVING
THE UPPER SYSTEM THROUGH THE AREA TUESDAY NIGHT SO THIS WILL
PROLONG THE HEAVY RAINFALL THREAT EVEN TO THE NORTH OF THE SURFACE
BOUNDARY.

HAVE HELD ONTO POPS INTO WEDNESDAY IN THE EASTERN PART OF THE
FORECAST AREA GIVEN THE SLOWER TREND IN ALL THE MODELS AND IN
PARTICULAR THE UKMET. THURSDAY AND FRIDAY LOOK DRY AND MILD BEFORE
LOW RAIN CHANCES RETURN SATURDAY AND SUNDAY. THIS SYSTEM LOOKS
MUCH WEAKER THAN WHAT WAS DEPICTED IN EARLIER MODEL RUNS SO
DROPPED POPS BACK TO SLIGHT CHANCE.

WENT WARMER THAN ALL GUIDANCE FOR MAXIMUMS TODAY AND THEN WENT
WITH A BLEND OF THE GFS MOS AND ECMWF TEMPERATURES FOR THE REST OF
THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  47  54  39 /  80 100  80  40
FSM   70  57  62  43 /  20 100 100  80
MLC   73  52  55  41 /  40 100  90  50
BVO   67  44  54  37 /  90  90  70  30
FYV   68  54  57  39 /  30 100 100  60
BYV   67  54  58  38 /  30 100 100  80
MKO   72  50  52  41 /  50 100  90  50
MIO   67  45  53  38 /  80  90  80  40
F10   72  50  53  41 /  50 100  90  40
HHW   75  59  62  44 /  30  90  90  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ058-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...17
LONG TERM....05

PLATE
Hazardous weather outlook, Mar 17, 5:06 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT MON MAR 17 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CDT MON MAR 17 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST
                                ARKANSAS.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST
                                ARKANSAS.

DISCUSSION...
A POTENT STORM SYSTEM WILL MOVE OUT INTO THE SOUTHERN PLAINS
TODAY AND TONIGHT.  A COLD FRONT WILL SLOWLY PUSH EAST ACROSS
OKLAHOMA BEING THE FOCUS FOR THUNDERSTORM DEVELOPMENT.
THUNDERSTORMS FORMING OVER WESTERN OKAHOMA EARLY THIS MORNING MAY
MOVE INTO NORTHEAST OKLAHOMA.  ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL FORM LATER TODAY AND MOVE INTO EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS EVENING.  MOISTURE WILL SURGE NORTH
ACROSS THE AREA TODAY IN ADVANCE OF THE FRONT. THIS MOISTURE WILL
INCREASE INSTABILITY AND THE POSSIBILITY FOR SEVERE THUNDERSTORMS
WILL INCREASE.  SIGNIFICANT SHEAR WILL BE PRESENT.  THUS...THE
THUNDERSTORMS WILL BE ORGANIZED WITH A SUPERCELL OR TWO POSSIBLE.
THE RISK OF SEVERE WEATHER WILL EVOLVE INTO A HEAVY RAIN
EVENT AS THE NIGHT PROGRESSES.  SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS CAN EXPECT TO RECEIVE SEVERAL INCHES OF RAIN. THIS RAIN
WILL POSE THE RISK OF FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING TUESDAY MORNING AND WILL CONTINUE
WELL INTO THE DAY.  TOTAL RAINFALL OF 3 TO 6 INCHES WILL BE
COMMON ALONG AND TO THE EAST OF A MIAMI TO MACLAESTER LINE.
FLASH FLOODING WILL BE A PROBLEM.  AS THE DAY PROGRESSES THE
COLD FRONT RESPOSIBLE FOR THE RAIN WILL GRADUALLY SHIFT EAST
OF THE AREA. RAIN WILL CONTINUE BEHIND THE FRONT BUT WILL
GRADUALLY COME TO AN END TUESDAY NIGHT.

THE NEXT CHANCE OF RAIN WILL BE NEXT SATURDAY AS ANOTHER COLD
FRONT MOVES ACROSS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 17, 9:44 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
944 AM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     HAIL             BENTONVILLE             36.37N 94.21W
03/14/2008  E1.00 INCH       BENTON             AR   PUBLIC

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 1:37 PM CDTRiver Flood WatchTSAAdair24 hr
Mar 17, 1:37 PM CDTRiver Flood WatchTSACherokee24 hr
Mar 17, 1:37 PM CDTRiver Flood WatchTSASequoyah24 hr
Mar 17, 1:37 PM CDTRiver Flood WatchTSAChoctaw24 hr
Mar 17, 1:37 PM CDTRiver Flood WatchTSALeFlore24 hr
Mar 17, 1:37 PM CDTRiver Flood WatchTSALeFlore24 hr
Mar 17, 1:37 PM CDTRiver Flood WatchTSAPushmataha24 hr
Mar 17, 6:51 PM CDTSpecial Weather StatementTSAChoctaw24 min
Mar 17, 1:37 PM CDTRiver Flood WatchTSACrawford, Sebastian24 hr

Nearby

Flood Watches in Oklahoma, 2008Flood Watches in Arkansas, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.